This is not a real Serostim® patient. This scenario is intended to represent one possible experience with HIV-associated wasting. Individual experiences may vary widely. If you are living with HIV and experiencing symptoms of HIV-associated wasting, speak with your healthcare provider about options that may be available to you.
Marcus, 63, is a Long-Term Survivor. He received his HIV diagnosis 25 years ago. He is 6’0″ tall. Before his HIV diagnosis, Marcus weighed 190 pounds
One year ago, he began to lose weight without trying. His health went downhill; he found it harder to care for himself, and he got tired sooner than he had in the past. Concerned about his symptoms, he reached out to his doctor, who had him come back to the office sooner than his scheduled appointment for an evaluation.
At his visit, Marcus weighed 164 pounds. His doctor ran tests. Marcus had an uncontrolled viral load and low testosterone, but he did not have an active cancer. His doctor started him on an optimized antiretroviral regimen and other nutrition and pharmaceutical interventions. He also began physical therapy. Over the next few months, Marcus responded well to his new HIV meds. However, he reported not having enough energy to get through his daily activities.
Marcus was diagnosed with HIV-associated wasting due to unintentional weight loss, loss of lean body mass, and decreased physical endurance. His doctor prescribed Serostim® to address it.